MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0101
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombosis and pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, a versacross access solution was selected for use.The physician was attempting to cross septum but was unsuccessful the first few times applying energy with one second constant generator setting.On the fourth attempt, the wire advanced into the left atrium (la).The physician felt that the wire crossed into the la then into pericardium.A pericardial effusion (pe) was noted.The implanter and physician immediately shifted to opening a pericardiocentesis tray and tapping the patient.The patient was sent to surgery for window and clot aspiration.The patient was hospitalized.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a thrombosis and pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, a versacross access solution was selected for use.The physician was attempting to cross septum but was unsuccessful the first few times applying energy with one second constant generator setting.On the fourth attempt, the wire advanced into the left atrium (la).The physician felt that the wire crossed into the la then into pericardium.A pericardial effusion (pe) was noted.The implanter and physician immediately shifted to opening a pericardiocentesis tray and tapping the patient.The patient was sent to surgery for window and clot aspiration.The patient was hospitalized.The device is not expected to be returned for analysis (disposed).It was further reported that the septum was aneurysmal.Patient was sent to surgery after stabilized to create a window to remove some residual clot in the pericardium.No malfunctions or contributions from versacross.The patient was later discharged.
 
Additional Manufacturer Narrative
Correction to the follow-up 1 mdr in block(s) common device name (d2a), in section d- suspect medical device.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Device technical analysis: it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.The reported allegation of failure to cross could not be confirmed.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment: a review of the versacross access solution risk documentation was completed and confirmed that the event of pericardial effusion, thrombosis and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the available information, boston scientific has selected known inherent risk of device as cause code.The device has not been returned to bsc for analysis, and the information within the event description suggests that the event is anticipated in nature as per the ifu for the versacross access solution.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24316708
Report Number2124215-2026-07795
Device Sequence Number5676780
Product Code DXF
UDI-Device Identifier00685447019749
UDI-Public(01)00685447019749
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXSK0101
Device Catalogue NumberVXSK0101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/11/2026
03/24/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date02/25/2026
04/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexMale
Patient RaceWhite